Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 300, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2006, 8:10 PM EDT for Mahoning County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2006, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 30, 2006, 9:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 69 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:30 PM EDT | TSTM WND DMG | Canfield, OH | COUPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2046 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 310010
SVRCLE
OHC099-310115-
/O.NEW.KCLE.SV.W.0300.060731T0010Z-060731T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAHONING COUNTY IN NORTHEAST OHIO
* UNTIL 915 PM EDT
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CANFIELD...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE YOUNGSTOWN...CAMPBELL AND BOARDMAN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4098 8063 4098 8068 4100 8075 4102 8083
4108 8083 4110 8082 4112 8081 4112 8054
4095 8054
$$
KIELTYKA1 follow-up statement
000
WWUS51 KCLE 310112
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EDT SUN JUL 30 2006
OHC099-310121-
/O.EXP.KCLE.SV.W.0300.000000T0000Z-060731T0115Z/
MAHONING OH-
911 PM EDT SUN JUL 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR MAHONING COUNTY WILL EXPIRE AT
915 PM EDT...
SPOTTERS REPORTED TREES DOWN NEAR CANFIELD.
LAT...LON 4098 8063 4098 8068 4100 8075 4102 8083
4108 8083 4110 8082 4112 8081 4112 8054
4095 8054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:07 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 30, 7:07 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 707 PM EDT SUN JUL 30 2006 .AVIATION (00Z-24Z)... BAND OF SHRA AND TSRA WL CONT ESE AND BE OUT OF AREA BY LATE THIS EVE SO WL ONLY HV TO DEAL WITH ERN TAF SITES FOR FIRST HR OR SO. LGT WNDS AND HUMID AIR SHUD ONCE AGAIN LEAD TO WIDESPREAD FOG LATE TNGT. ANOTHER CONVECTIVE COMPLEX DVLPG IN NRN PART OF GRTLKS SHUD STAY N OF OUR AREA LATE TNGT INTO MON MORN. DAYTIME HEATING MAY CAUSE MORE AFTN TSRA ON MON BUT WRMG AT MID AND UPR LVLS WL ACT TO STABILIZE AMS SOME SO ACTIVITY SHUD BE MORE ISOLD. && .SHORT TERM(TNT-TUE)... MAIN FOCUS OF THE VERY SHORT TERM IS LINE OF SHRA/TS COMING OUT OF MI. ENVIRONMENT THAT STORMS ARE MOVING INTO IN OHIO IS FAVORABLE...WITH PLENTY OF CAPE/INSTABILITY. IT IS POSSIBLE THAT LINE WILL REGAIN SOME STRENGTH. SEE LATEST SPC PRODUCTS AND LOCAL WARNINGS. FOR THE REMAINDER OF TONIGHT...HAVE CHC AND SLT CHC POPS WHILE WE ARE IN NW FLOW. NEXT BIGGEST WEATHER STORY WILL BE THE HEAT THE NEXT FEW DAYS. HEAT ADV IN EFFECT FOR MON AND TUE. DEWPOINTS HANGING OUT AROUND 73 AND HIGHS IN THE 90S WILL GIVE US HEAT INDICES ABOVE 100. TEMPS TUE ARE FORECAST TO BE NEAR RECORD HIGHS WHICH ARE GENERALLY IN THE MID90S. NOT EXPECTING THE UPPER 90S/AROUND 100 AS SUGGESTED BY THE MAV...WITH ITS POOR PERFORMANCE AS OF LATE ESPECIALLY WITH TEMPS ABV 90 AND FORECASTED H5 RIDGE AND H8 TEMPS NOT QUITE SUPPORTIVE OF TEMPS OF 100. ALL OF THIS IS DUE TO AN INFLUX OF WARM AIR UNDER A 593DM RIDGE WHICH WILL CENTER ITSELF OVER KY. SUBSIDENCE/CAP TO SHUNT PRECIP CHCS. && .LONG TERM(WED-SUN)... A PAIR OF PACIFIC SHORTWAVES WILL TRAVERSE THE CANADIAN/U.S. BORDER THROUGH MID WEEK PULLING A COLD FRONT ACROSS THE GREAT LAKES AND OHIO VALLEY...THU LOOKS LIKELY FOR OUR CWA. OP GFS IN LINE WITH ENSEMBLES AND ECMWF...THEREFORE ADJUSTED GRIDS SLIGHTLY TO MORE SQUARELY PLACE FRONTAL TIMING AND ASSOCIATED PRECIPITATION ON THU. SOME CHANCE LINGERS INTO FRI...AS FRONT SLOWS AS IT RUNS INTO SOUTHERN STATES HIGH AND UPPER TROUGH WILL BE MAKING ITS WAY ACROSS. TEMPERATURES AFTER THE FRONT WILL DROP BACK TO NORMALS...OR SLIGHTLY BELOW. WE WILL GET ON THE BACKSIDE OF THE HIGH LATE IN THE WEEKEND AND WITH RETURN FLOW TEMPS WILL CREEP BACK UP INTO THE MID 80S. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT ADV ALL COUNTIES MON AND TUE AFTN AND EARLY EVE. .PA...HEAT ADV ALL COUNTIES MON AND TUE AFTN AND EARLY EVE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...ADAMS
Hazardous weather outlook, Jul 30, 10:17 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1017 AM EDT SUN JUL 30 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-311430- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1017 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. BRIEF PERIODS OF HEAVY RAIN IS ALSO POSSIBLE. HEAT INDICES COULD APPROACH 100 OVER NORTHWEST OHIO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID AIR WILL AFFECT NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THROUGH THE MIDDLE OF THE WEEK. AFTERNOON HIGHS WILL BE IN THE 90S WITH HEAT INDICES BETWEEN 100 AND 104. HEAT ADVISORIES MAY BE NEEDED. A COLD FRONT THAT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY COULD CAUSE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:47 AM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
| Jul 31, 6:52 AM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 31, 3:47 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga | 4 hr |
| Jul 31, 4:18 PM EDT | Flash Flood Warning | CLE | Summit | 4 hr |
| Jul 31, 4:26 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 64 min |
| Jul 31, 4:50 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 70 min |
| Jul 31, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.